Alert archive / Wisconsin / Gale Warnings in 2016
Gale Warning 15, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Dec 19, 2016, 3:35 PM CST. It took effect at Dec 19, 2016, 6:00 PM CST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2016, 3:35 PM CST (21:35 UTC)
- In effect from
- Dec 19, 2016, 6:00 PM CST
- Expired
- Dec 20, 2016, 8:59 PM CST
- In force
- 27 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
671 WHUS73 KGRB 192135 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 335 PM CST MON DEC 19 2016 ...INCREASING SOUTHWEST TO WEST WINDS AND HIGHER WAVES THROUGH TUESDAY... .SOUTHWEST WINDS WILL INCREASE TO 30 KNOTS TODAY AND BECOME GUSTY THIS AFTERNOON THROUGH TUESDAY. THE WINDS WILL CREATE A PROLONGED PERIOD OF WAVES HAZARDOUS TO SMALL CRAFT. LMZ521-541>543-200545- /O.EXT.KGRB.SC.Y.0087.000000T0000Z-161220T0000Z/ /O.NEW.KGRB.GL.W.0015.161220T0000Z-161221T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 335 PM CST MON DEC 19 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM CST THIS EVENING UNTIL 9 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM CST UNTIL 9 PM CST TUESDAY. * WINDS...SOUTHWEST INCREASING TO 30 KNOTS TODAY WITH A FEW GUSTS TO 35 KNOTS THIS AFTERNOON...HIGHER GUSTS TO 40 KNOTS ARE POSSIBLE ON LAKE MICHIGAN TONIGHT AND TUESDAY. * WAVES...INCREASING TO 4 TO 7 FEET TODAY. WAVES HIGHER TOWARD THE OPEN WATERS OF LAKE MICHIGAN TONIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-200545- /O.EXT.KGRB.SC.Y.0087.000000T0000Z-161221T0300Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 335 PM CST MON DEC 19 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST TUESDAY... * WINDS...SOUTHWEST INCREASING TO 30 KNOTS TODAY WITH A FEW GUSTS TO 35 KNOTS THIS AFTERNOON...HIGHER GUSTS TO 40 KNOTS ARE POSSIBLE ON LAKE MICHIGAN TONIGHT AND TUESDAY. * WAVES...INCREASING TO 4 TO 7 FEET TODAY. WAVES HIGHER TOWARD THE OPEN WATERS OF LAKE MICHIGAN TONIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
150 WHUS73 KGRB 200336 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 936 PM CST MON DEC 19 2016 ...INCREASING SOUTHWEST TO WEST WINDS AND HIGHER WAVES THROUGH TUESDAY... .SOUTHWEST WINDS WILL INCREASE TO 30 KNOTS TODAY AND BECOME GUSTY THIS AFTERNOON THROUGH TUESDAY. THE WINDS WILL CREATE A PROLONGED PERIOD OF WAVES HAZARDOUS TO SMALL CRAFT. LMZ521-541>543-201145- /O.CON.KGRB.GL.W.0015.000000T0000Z-161221T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 936 PM CST MON DEC 19 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST TUESDAY... * WINDS...SOUTHWEST INCREASING TO 30 KNOTS TODAY WITH A FEW GUSTS TO 35 KNOTS THIS AFTERNOON...HIGHER GUSTS TO 40 KNOTS ARE POSSIBLE ON LAKE MICHIGAN TONIGHT AND TUESDAY. * WAVES...INCREASING TO 4 TO 7 FEET TODAY. WAVES HIGHER TOWARD THE OPEN WATERS OF LAKE MICHIGAN TONIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-201145- /O.CON.KGRB.SC.Y.0087.000000T0000Z-161221T0300Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 936 PM CST MON DEC 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST TUESDAY... * WINDS...SOUTHWEST INCREASING TO 30 KNOTS TODAY WITH A FEW GUSTS TO 35 KNOTS THIS AFTERNOON...HIGHER GUSTS TO 40 KNOTS ARE POSSIBLE ON LAKE MICHIGAN TONIGHT AND TUESDAY. * WAVES...INCREASING TO 4 TO 7 FEET TODAY. WAVES HIGHER TOWARD THE OPEN WATERS OF LAKE MICHIGAN TONIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
169 WHUS73 KGRB 200949 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 349 AM CST TUE DEC 20 2016 ...STRONG SOUTHWEST TO WEST WINDS AND HIGH WAVES THROUGH THIS EVENING... .SOUTHWEST WINDS WILL GUST TO 30 TO 40 KNOTS THROUGH THIS EVENING. THE WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL CRAFT. LMZ521-541>543-201800- /O.CON.KGRB.GL.W.0015.000000T0000Z-161221T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 349 AM CST TUE DEC 20 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * SOUTHWEST WINDS WILL GUST TO 35 TO 40 KNOTS THROUGH THIS EVENING. * WAVES WILL BUILD TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS TO 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-201800- /O.CON.KGRB.SC.Y.0087.000000T0000Z-161221T0300Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 349 AM CST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * SOUTHWEST WINDS WILL GUST TO 30 KNOTS THROUGH THIS EVENING. * WAVES WILL BUILD TO 1 TO 3 FEET IN ICE-FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KIECKBUSCH
336 WHUS73 KGRB 201631 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1031 AM CST TUE DEC 20 2016 ...GUSTY SOUTHWEST TO WEST WINDS AND HIGH WAVES THROUGH THIS EVENING... .SOUTHWEST WINDS WILL GUST UP TO 35 KTS THROUGH THIS EVENING. THE WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL CRAFT. LMZ521-541>543-210045- /O.CON.KGRB.GL.W.0015.000000T0000Z-161221T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1031 AM CST TUE DEC 20 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * SOUTHWEST WINDS WILL GUST UP TO 35 KNOTS THROUGH THIS EVENING. * WAVES OF 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS TO 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-210045- /O.CON.KGRB.SC.Y.0087.000000T0000Z-161221T0300Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 1031 AM CST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * SOUTHWEST WINDS WILL GUST TO 30 KNOTS THROUGH THIS EVENING. * WAVES OF 1 TO 2 FEET IN ICE-FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
730 WHUS73 KGRB 202113 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 313 PM CST TUE DEC 20 2016 ...GUSTY SOUTHWEST TO WEST WINDS AND HIGH WAVES THROUGH THIS EVENING... .SOUTHWEST WINDS WILL GUST UP TO 35 KTS THROUGH THIS EVENING. THE WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL CRAFT. LMZ521-542-543-210515- /O.CAN.KGRB.GL.W.0015.000000T0000Z-161221T0300Z/ /O.NEW.KGRB.SC.Y.0088.161220T2113Z-161221T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 313 PM CST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * SOUTHWEST WINDS WILL GUST UP TO 30 KNOTS THROUGH THIS EVENING. * WAVES OF 4 TO 6 FEET ON LAKE MICHIGAN...AND WAVES OF 2 TO 4 FT ON THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS TO 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541-210515- /O.EXT.KGRB.GL.W.0015.000000T0000Z-161221T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 313 PM CST TUE DEC 20 2016 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * SOUTHWEST WINDS WILL GUST UP TO 35 KNOTS THROUGH THIS EVENING. * WAVES OF 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS TO 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-210515- /O.EXT.KGRB.SC.Y.0087.000000T0000Z-161221T0600Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 313 PM CST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * SOUTHWEST WINDS WILL GUST TO 30 KNOTS THROUGH THIS EVENING. * WAVES OF 1 TO 2 FEET IN ICE-FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
475 WHUS73 KGRB 210259 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 859 PM CST TUE DEC 20 2016 ...GUSTY SOUTHWEST TO WEST WINDS AND HIGH WAVES THROUGH THIS EVENING... .SOUTHWEST TO WEST WINDS WILL GUST UP TO 30 KTS THROUGH THIS EVENING. THE WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL CRAFT. LMZ541-210600- /O.CAN.KGRB.GL.W.0015.000000T0000Z-161221T0600Z/ /O.EXA.KGRB.SC.Y.0088.000000T0000Z-161221T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 859 PM CST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * SOUTHWEST TO WEST WINDS WILL GUST UP TO 30 KNOTS THROUGH THIS EVENING. * WAVES OF 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS TO 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-542-543-210600- /O.CON.KGRB.SC.Y.0088.000000T0000Z-161221T0600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 859 PM CST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * SOUTHWEST TO WEST WINDS TO 25 KNOTS THROUGH THIS EVENING. * WAVES OF 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WIND GUSTS TO 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-210600- /O.CON.KGRB.SC.Y.0087.000000T0000Z-161221T0600Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 859 PM CST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * SOUTHWEST TO WEST WINDS TO 25 KNOTS THROUGH THIS EVENING. * WAVES OF 1 TO 2 FEET IN ICE-FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND GUSTS OVER 25 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 19, 2:28 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Dec 19, 2:28 PM CST, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 228 PM CST Mon Dec 19 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 228 PM CST Mon Dec 19 2016 There are a couple of items that will need to be dealt with over the next 24 hours. First, there are temperatures which may drop off a bit this evening, but then start to rise overnight as strong WAA prevails over the region. Second, there is snow chance headed into Tuesday as a weak system passes to our north. The 20z MSAS surface analysis indicated a large area of high pressure that extended from TX northeast through the Ohio Valley into the northeast CONUS. A strong area of low pressure was situated over northern Alberta. A tight pressure gradient was in place from the Plains into the Great Lakes with the resultant southwest winds helping to "warm" temperatures up. The WAA, coupled with these brisk southwest winds at 10 to 20 mph, will persist across northeast WI tonight. Expect to see patches of mid/high clouds pass overhead through the night, but it is the strength of the WAA that will impact temperatures the most. Anticipate min temperatures to occur early this evening with readings slowly rising through the night, reaching the 15-20 degree range by daybreak. Wind chills should only dip into the single digits below zero through most of the night, thus no need for headlines. Attention turns to a relatively weak, fast-moving system moving across southern Ontario/northern sections of the Great Lakes on Tuesday. This system, compromised of the aforementioned area of low pressure, a cold front and a mid-level trough, is forecast to brush northern sections of WI mainly during the late morning/early afternoon hours. Previous shift already had a small pop mainly north of Highway 8 with flurries farther south. Central and east- central WI appear to miss the snow altogether with low clouds as far south as Highway 29. Anyway you slice it, this system will not cause any problems for people out and about on Tuesday. Probably the worst thing will be the gusty southwest winds that will veer west behind the cold front. Wind gusts could surpass 30 mph at times. Max temperatures for Tuesday will range from the upper 20s to lower 30s throughout the entire forecast area. .LONG TERM...Tuesday Night Through Monday Issued at 228 PM CST Mon Dec 19 2016 Medium range models suggest that winter will take a break from Wisconsin for the remainder of this week as the upper flow becomes nearly zonal through Friday. They also forecast the possible approach of a significant synoptic scale system Christmas Day. Dry and milder than usual weather expected Tuesday night with clouds and warm advection as a clipper like system approaches from the northern Plains. It is currently over the Gulf of Alaska, so the track and time of arrival is likely to change. For now, the models are fairly consistent in keeping the greatest snow north of the Michigan border Wednesday and Wednesday evening with only an inch or two across our forecast area. Quiet and mild weather expected Thursday through Saturday with temperatures 10 or more degrees above normal. The models are currently in agreement about bringing a significant upper system from the Four Corners region toward Minnesota Christmas Day through Monday, with a surface low tracking well to our west. If this does materialize it would bring some light snow Christmas day that would change to a moderate rain over most of the forecast area Christmas night before ending as snow showers Monday. The jet energy for this system is now over the Sea of Japan, so it is quite possible that the model forecasts will jump around with this system over the next several days. && .AVIATION...for 18Z TAF Issuance Issued at 1128 AM CST Mon Dec 19 2016 The main aviation issue from this afternoon into Tuesday night will be strong winds just above the surface creating LLWS conditions. Even surface winds could gust over 30 knots at times on Tuesday as a tight pressure gradient remains in place between high pressure to our southeast and low pressure move east across southern Canada. Expect to see patches of mid and high clouds to continue moving over northeast WI this afternoon as warmer air replaces the arctic air. These clouds may briefly depart this evening, but return late tonight or early Tuesday ahead of a cold front/associated mid- level trough. The bigger story will be the southwest winds of 40 to 50 knots in the 1K to 2K foot range above ground level tonight. Have included LLWS wording for all TAF sites. While VFR conditions should prevail across the vast majority of northeast WI, northern sections of the state may see cigs briefly go into the MVFR category on Tuesday with some passing flurries as the cold front sweeps through. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....AK LONG TERM......RDM AVIATION.......AK
Hazardous weather outlook, Dec 19, 3:18 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 318 PM CST MON DEC 19 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202130- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 318 PM CST MON DEC 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT AS A CLIPPER TYPE SYSTEM BRINGS LIGHT SNOW TO THE AREA. IT APPEARS THAT AN INCH OR SO OF SNOW MIGHT FALL SOUTH OF HIGHWAY 29 WITH A COUPLE OF INCHES TO THE NORTH. NUMERICAL WEATHER PREDICTION MODELS SUGGEST THAT A SIGNIFICANT WEATHER SYSTEM MAY MOVE FROM THE DESERT SOUTHWEST TOWARDS THE WESTERN GREAT LAKES OR MIDWEST CHRISTMAS DAY THROUGH MONDAY. THE CURRENT TRACK WOULD BRING RAIN, SNOW AND MILDER TEMPERATURES TO WISCONSIN. THE FORECAST TRACK OF THE STORM AND RESULTING WEATHER COULD EASILY CHANGE OVER THE NEXT FEW DAYS, SO BE SURE TO MONITOR LATER FORECASTS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-202130- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 318 PM CST MON DEC 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT A GALE WARNING HAS BEEN POSTED FOR THE CENTRAL SECTIONS OF THE BAY OF GREEN BAY AND NEARSHORE WATERS OF LAKE MICHIGAN. WINDS COULD GUST UP 40 KNOTS. THERE IS ALSO THE POTENTIAL FOR FREEZING SPRAY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY SOUTHWEST GALE FORCE WINDS ARE EXPECTED TO VEER WEST ON TUESDAY AND PERSIST INTO TUESDAY EVENING. THERE IS ALSO THE POTENTIAL FOR FREEZING SPRAY ON TUESDAY. AK/RDM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.